Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 85, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 5, 2000, 3:38 PM CST for Cooke County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 5, 2000, 3:38 PM CST (21:38 UTC)
- Expired
- Nov 5, 2000, 5:30 PM CST
- In force
- 112 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 127 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 052138 FFWFWD TXC097-052330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CST SUN NOV 5 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... COOKE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 530 PM CST * AT 338 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS COOKE COUNTY. THE HEAVIEST RAIN WAS OCCURING WITH THUNDERSTORMS FROM GAINESVILLE...TO VALLEY VIEW...MOVING EAST AT 25 MPH. AN ADDITIONAL INCH OF RAINFALL WILL BE POSSIBLE. MODERATE RAINFALL WILL OCCUR TO THE WEST OF THIS AREA...ACROSS SATURATED GROUND. * LOCATIONS IN THE WARNING INCLUDE MUENSTER...AND GAINESVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3387 9744 3348 9742 3349 9702 3384 9701
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 3:30 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 5, 3:30 PM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CST SUN NOV 5 2000 RADAR INDICATED THE LEADING EDGE OF A SQUALL LINE FROM GAINESVILLE... TO WEST OF FORT WORTH...TO GLEN ROSE...MOVING NORTHEAST AT 30 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BEHIND THIS SQUALL LINE. THIS LINE SHOULD PROGRESS ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS...AND BE EAST OF OUR CWA BY DAYBREAK. WILL GO WITH HIGH POPS TONIGHT ACROSS THE WHOLE REGION...WITH SLIGHT POPS IN THE WEST AND CENTRAL TOMORROW MORNING...BEFORE CLOUDS DECREASE. WILL KEEP PRECIP AROUND A LITTLE LONGER ON MONDAY IN THE EAST. MAIN QUESTION IS FLASH FLOOD POTENTIAL. DUE TO THE FORWARD SPEED OF INITIAL LINE...THE HEAVY RAIN SHOULD BE BRIEF OVER A GIVEN POINT. HOWEVER...WITH MORE ACTIVITY DEVELOPING TO THE SOUTHWEST...THERE MAY BE SOME THREAT OF FLASH FLOODING...ESPECIALLY IN THE SOUTH. SOME AREAS OF THE SOUTHERN CWA RECEIVED COPIOUS AMOUNTS OF RAINFALL THIS PAST WEEK. ADDITIONALLY...EVEN IF IT RAINS LIGHT TO MODERATE FOR A PROLONGED PERIOD...THE FLASH FLOOD POTENTIAL EXISTS. ATTM...IT LOOKS LIKE WE WILL GO WITH A FFA FOR ALL ZONES. WITH THE WET GROUND IN THE SOUTH...AND BULK OF THE CURRENT ACTIVITY IN THE NORTH...HEAVY RAIN AND LOCAL FLASH FLOODING IS POSSIBLE JUST ABOUT ANYWHERE. FWC TEMPS LOOK REASONABLE...AND WILL USE THEM WITH JUST SOME MINOR ADJUSTMENTS. IN THE EXTENDED...MOST OF MONDAY WILL BE DRY OVER THE AREA...AND TUESDAY LOOKS TO BE DRY TOO. ANOTHER SYSTEM WILL APPROACH THE AREA ON WEDNESDAY BRINGING THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS. DFW 59/71/49/60 +200 ACT 60/74/50/64 +200 .FTW...FLASH FLOOD WATCH ALL ZONES TONIGHT. 81
In the hours before
Special weather statement, Nov 5, 12:02 PM CST, 3 hours 36 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1202 PM CST SUN NOV 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH CENTRAL TEXAS. THIS AFTERNOON...A STRONG UPPER LEVEL LOW WAS ACCELERATING EAST ACROSS ARIZONA. A COLD FRONT WAS MOVING EAST ACROSS WEST TEXAS. THE COLD FRONT IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS NORTH TEXAS. FORECAST INSTABILITY AND VERTICAL WIND PROFILES SUGGEST DAMAGING WINDS...AND LARGE HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ISOLATED SUPERCELL THUNDERSTORMS WILL ALSO BE POSSIBLE. SOME HEAVY RAINFALL IS ALSO EXPECTED WITH SOME OF THESE THUNDERSTORMS. EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE REQUIRED THIS AFTERN^OON AND EVENING. 83
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:20 PM CST | Flash Flood Warning | FWD | Denton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.